Alert archive / Virginia / Flash Flood Warnings in 2024

Flash Flood Warning 28, NWS Blacksburg, VA

August 3, 2024Appomattox County, Campbell County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Aug 3, 2024, 6:43 PM EDT for Appomattox County, Campbell County, Virginia. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2024, 6:43 PM EDT (22:43 UTC)
Expired
Aug 4, 2024, 12:25 AM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Appomattox County, VA, Campbell County, VA

The radar

The Roanoke radar (KFCX), 112 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 7:50 PM EDTFLASH FLOOD3 Ese Gladys, VAFlooding reported on Mollies Creek Road.
Aug 3, 8:26 PM EDTFLASH FLOOD4 Sse Gladys, VAWhipping Creek has come out of its banks and is flowing over the road and bridge on Collins Ferry Road.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 67 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.7 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2024-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 366 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2024-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
366 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

125 
WGUS51 KRNK 032243
FFWRNK
VAC011-031-040445-
/O.NEW.KRNK.FF.W.0028.240803T2243Z-240804T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
643 PM EDT Sat Aug 3 2024

The National Weather Service in Blacksburg has issued a

* Flash Flood Warning for...
  Southwestern Appomattox County in central Virginia...
  Southeastern Campbell County in central Virginia...

* Until 1245 AM EDT Sunday.

* At 643 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Additional rainfall amounts up to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Brookneal...                       Hat Creek...
  Mike...                            Spring Mills...
  Gladys...                          Long Island...
  Hodges...

This includes the following streams and drainages...
  Buttom Creek, Entry Creek, Bear Creek, Hat Creek, Beaverpond 
  Branch and Falling River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3719 7883 3702 7890 3705 7897 3703 7901
      3704 7902 3705 7906 3707 7911 3709 7912
      3709 7913 3708 7915 3709 7920 3714 7918
      3731 7896 3726 7878

FLASH FLOOD...RADAR INDICATED

$$

BMG
3 follow-up statements
776 
WGUS71 KRNK 032356
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
756 PM EDT Sat Aug 3 2024

VAC011-031-040445-
/O.CON.KRNK.FF.W.0028.000000T0000Z-240804T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Appomattox VA-Campbell VA-
756 PM EDT Sat Aug 3 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT SUNDAY 
FOR SOUTHWESTERN APPOMATTOX AND SOUTHEASTERN CAMPBELL COUNTIES...

At 756 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2.5 and 3.5 inches of rain have 
fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Brookneal...                       Hat Creek...
Mike...                            Spring Mills...
Gladys...                          Long Island...
Hodges...

This includes the following streams and drainages...
  Buttom Creek, Entry Creek, Bear Creek, Hat Creek, Beaverpond 
  Branch and Falling River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3719 7883 3702 7890 3705 7897 3703 7901
      3704 7902 3705 7906 3707 7911 3709 7912
      3709 7913 3708 7915 3709 7920 3714 7918
      3731 7896 3726 7878

FLASH FLOOD...RADAR INDICATED

$$

BMG
565 
WGUS71 KRNK 040330
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
1130 PM EDT Sat Aug 3 2024

VAC011-031-040445-
/O.CON.KRNK.FF.W.0028.000000T0000Z-240804T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Appomattox VA-Campbell VA-
1130 PM EDT Sat Aug 3 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT SUNDAY 
FOR SOUTHWESTERN APPOMATTOX AND SOUTHEASTERN CAMPBELL COUNTIES...

At 1130 PM EDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Between 2.5 and 3.5 inches of 
rain have fallen. Additional rainfall amounts up to 0.5 inches are 
possible in the warned area. Flash flooding is ongoing or expected 
to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Brookneal...                       Hat Creek...
Mike...                            Spring Mills...
Gladys...                          Long Island...
Hodges...

This includes the following streams and drainages...
  Beaverpond Branch, Bear Creek, Falling River, Entry Creek, Buttom 
  Creek and Hat Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3719 7883 3702 7890 3705 7897 3703 7901
      3704 7902 3705 7906 3707 7911 3709 7912
      3709 7913 3708 7915 3709 7920 3714 7918
      3731 7896 3726 7878

FLASH FLOOD...RADAR INDICATED

$$

AS
104 
WGUS71 KRNK 040425
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
1225 AM EDT Sun Aug 4 2024

VAC011-031-040435-
/O.CAN.KRNK.FF.W.0028.000000T0000Z-240804T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Appomattox VA-Campbell VA-
1225 AM EDT Sun Aug 4 2024

...FLASH FLOOD WARNING FOR SOUTHWESTERN APPOMATTOX AND SOUTHEASTERN 
CAMPBELL COUNTIES HAS BEEN REPLACED WITH A FLOOD WARNING...

&&

LAT...LON 3719 7883 3702 7890 3705 7897 3703 7901
      3704 7902 3705 7906 3707 7911 3709 7912
      3709 7913 3708 7915 3709 7920 3714 7918
      3731 7896 3726 7878

$$

AS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 2:05 PM EDT, 4 hours 38 minutes earlier.

Area forecast discussion, Aug 3, 2:05 PM EDT, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
205 PM EDT Sat Aug 3 2024

.SYNOPSIS...
Numerous showers and thunderstorms are expected through this
evening with the potential for both heavy rain and damaging
winds. Less precipitation is expected Sunday into Tuesday.
Beyond that, rainfall chances will depend on the evolution and
track of Tropical Depression Four, but temperatures will be near
normal.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 145 PM EDT Saturday...

Key Messages:

1) Numerous thunderstorms this afternoon and evening, a few
instances of damaging winds and localized flooding possible.

2) A Severe Thunderstorm Watch has been issued for the foothills
and piedmont.

3) More fog and low stratus overnight into Sunday morning.

4) Additional convection tomorrow, mainly for the piedmont.

Showers and thunderstorms were increasing in coverage across
the forecast area this afternoon. A slightly-positively tilted
upper trough axis as well as a pre-frontal trough were advancing
from WNW to ESE across the forecast area. The upper trough's axis
was already entering our northern counties, and as such the
better dynamics will spend only a short time here before
shifting towards DC, Wakefield, and Richmond.

Looking at the latest mesoanalysis, DCAPE and MLCAPE increase
markedly east of the Blue Ridge, with about 30 kts of shear
between 0-3 km. This is enough for multicell and short line
segments such as we have been seeing the last hour or two, with
damaging winds being the main threat, and hail a secondary
threat. This is the basis for the Severe Thunderstorm Watch in
our area.

The slow-moving boundary, high PWATs, deep warm cloud depths,
and the boundary perpendicular to the flow point to a high
chance for urban and small stream flooding, and an increased
chance for flash flooding. A Flood Watch remains in effect for
much of the piedmont through 10 PM.

The coverage of precipitation will lessen overnight, but with
the stalled surface front still providing low level convergence
in the area, will leave a low probability of precipitation in
after midnight. This will be mainly for Rockingham Co. NC,
Caswell Co. NC, and Pittsylvania and Halifax Counties in VA
(extreme SE part of the piedmont in our area). The same area can
expect scattered showers and storms Sunday afternoon and
evening. These will have less severe potential, but heavy rain
is possible.

Highs tomorrow will be in the upper 70s to low 80s for the
mountains with partly to mostly sunny skies at times. The
piedmont will see highs in the mid to perhaps upper 80s.
Confidence in the near term forecast is moderate.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 1255 PM EDT Saturday...

Key Messages:

1) Confidence is high for lower chances of showers and
thunderstorms during Monday and Tuesday.

2) Temperatures will trend slightly above seasonal values for
this time of year.

Weak high pressure will hold across the Mid Atlantic for the
early part of the week, while a frontal boundary remains
stalled along the East Coast. A tropical cyclone that could
become Tropical Storm Debby should cross Florida sometime on
Monday and traverse along the Georgia and South Carolina
coastline by Tuesday. It appears that subsidence from the
northwest side of this tropical cyclone will keep conditions
drier with only a low chance of showers and thunderstorms across
the Blue Ridge and eastward into the Piedmont for both Monday
and Tuesday. Temperatures should run slightly above normal with
highs ranging from the lower 80s to the lower 90s.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 1255 PM EDT Saturday...

Key Messages:

1) Confidence is moderate for increasing chances of showers and
thunderstorms for the remainder of the week.

2) Temperatures will trend cooler due to increasing cloud cover
and chances of rain.

This part of the forecast is entirely dependent on the future
track of a tropical cyclone, which would likely be Tropical
Storm Debby, spinning somewhere along the Southeast coast. The
models continue to struggle significantly as the steering
currents become weak during Wednesday and Thursday. Increasing
tropical moisture could allow a growing chance of showers and
thunderstorms for locations along and east of the Appalachian
Mountains as the week progresses. Cloud cover will also
increase, which should keep temperatures lower with highs only
in the 70s and 80s. Once an upper level trough arrives over the
Great Lakes sometime by the end of the week, the flow aloft
should push the tropical moisture away from the Mid Atlantic.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
As of 130 PM EDT Saturday...

Plenty of MVFR stratus still out there, with scattering and
lifting being inhibited by higher cloud decks. Now that storms
have begun, it may be hard to combat the extra moisture, and
some sites may remain MVFR. TSRA is mainly form the Blue Ridge
west, but will gradually transition to the piedmont as well as a
pre-frontal trough and upper system advance.

VCTS remains in for all the local TAFs with the highest
confidence east of the Blue Ridge between now and 01Z/9PM.

Expect the areal coverage of precipitation to lessen overnight,
but with the stalled surface front providing low level
convergence in the area, will leave a low probability of
precipitation in after midnight, but not at TAF sites. Models
suggest MVFR or lower ceilings/fog behind the front late tonight
into Sunday morning. Additional showers possible Sunday for the
piedmont, mainly impacting LYH and DAN.

Average confidence for ceiling, visibility, and wind.

Extended Aviation Outlook...

Looking mainly dry and VFR for Sunday night through Tuesday at
this time, although late night/early morning fog is possible,
especially at LWB/BCB. Later in the week the potential for more
rain and gusty winds will depend on the development and track of
Tropical Depression Four.

&&

.HYDROLOGY...
As of 130 PM EDT Saturday...

Key message:

    - Flood Watch for Excessive Rainfall continues

A surface front will stall parallel to upper flow and mean
storm motion follows this southwest to northeast track which
supports higher rainfall amounts. Precipitable water values will
continue to be in the 1.5 to 2 inch range through tonight, which
also supports heavy rainfall rates. The Soil Moisture analysis
from the National Water Center shows ground conditions already
moist or saturated across much of southwest Virginia, northwest
North Carolina and southeast West Virginia. In collaboration
with neighboring NWS offices, have issued a Flood Watch for
excessive rainfall through this evening.

&&

.EQUIPMENT...
As of 145 PM EDT Saturday...

Observations from KDAN, Danville, Virginia may still be sporadic
for the rest of the day. Use with caution. Some elements of the
observation may be missing at times.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch through late tonight for VAZ043>047-058-059.
NC...Flood Watch through late tonight for NCZ004>006.
WV...None.

&&

SYNOPSIS...SH
NEAR TERM...SH
SHORT TERM...AS
LONG TERM...AS
AVIATION...AMS/SH
HYDROLOGY...AMS
EQUIPMENT...AMS
Hazardous weather outlook, Aug 3, 2:16 PM EDT, 4 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
216 PM EDT Sat Aug 3 2024

NCZ004>006-VAZ043>047-058-059-041830-
Stokes-Rockingham-Caswell-Henry-Pittsylvania-Campbell-Appomattox-
Buckingham-Halifax-Charlotte-
216 PM EDT Sat Aug 3 2024

...FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...
...SEVERE THUNDERSTORM WATCH 592 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia and south central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The threat for excessive rainfall and localized flooding may persist
through mid to late week as Tropical Depression Four moves slowly
over the Southeast US and Carolinas. Check hurricanes.gov for latest
updates on the tropical system.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ003-020-VAZ032>035-041830-
Surry-Yadkin-Patrick-Franklin-Bedford-Amherst-
216 PM EDT Sat Aug 3 2024

...SEVERE THUNDERSTORM WATCH 592 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The threat for excessive rainfall and localized flooding may persist
through mid to late week as Tropical Depression Four moves slowly
over the Southeast US and Carolinas. Check hurricanes.gov for latest
updates on the tropical system.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ001-002-018-019-VAZ007-009>020-022>024-WVZ042>044-507-508-041830-
Ashe-Alleghany NC-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles-Wythe-
Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-
Roanoke-Botetourt-Rockbridge-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
216 PM EDT Sat Aug 3 2024

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The threat for excessive rainfall and localized flooding may persist
through mid to late week as Tropical Depression Four moves slowly
over the Southeast US and Carolinas. Check hurricanes.gov for latest
updates on the tropical system.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 3, 4:40 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
440 PM EDT Sat Aug 3 2024

VAZ034-035-045-032115-
Amherst VA-Campbell VA-Bedford VA-
440 PM EDT Sat Aug 3 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL
CAMPBELL...NORTHEASTERN BEDFORD...AND SOUTH CENTRAL AMHERST COUNTIES
AND THE CITY OF LYNCHBURG THROUGH 515 PM EDT...

At 439 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lynchburg, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lynchburg...
Forest...
Timberlake...
Madison Heights...
and Bocock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central and south central Virginia.

&&

LAT...LON 3726 7925 3743 7934 3751 7909 3734 7900
TIME...MOT...LOC 2039Z 250DEG 22KT 3738 7921

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RS
Special weather statement, Aug 3, 5:16 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
516 PM EDT Sat Aug 3 2024

VAZ045-046-032145-
Campbell VA-Appomattox VA-
516 PM EDT Sat Aug 3 2024

...STRONG THUNDERSTORMS WILL IMPACT WESTERN APPOMATTOX AND CENTRAL
CAMPBELL COUNTIES THROUGH 545 PM EDT...

At 515 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stonewall to Rustburg to Altavista.
Movement was east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Altavista...
Appomattox...
Concord...
Rustburg...
Hodges...
Gladys...
and Long Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central, south central and west central Virginia.

&&

LAT...LON 3706 7908 3709 7913 3705 7919 3711 7920
      3712 7922 3710 7923 3713 7925 3710 7930
      3726 7917 3740 7910 3739 7906 3742 7907
      3743 7902 3749 7894 3750 7895 3750 7892
      3752 7889 3753 7889 3754 7884 3735 7884
TIME...MOT...LOC 2115Z 254DEG 18KT 3745 7901 3728 7909 3710 7926

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RS
Special weather statement, Aug 3, 5:43 PM EDT, 1 hour before
Special Weather Statement
National Weather Service BLACKSBURG VA
543 PM EDT Sat Aug 3 2024

VAZ045-046-059-032215-
Campbell-Charlotte-Appomattox-
543 PM EDT Sat Aug 3 2024

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN
APPOMATTOX...NORTHWESTERN CHARLOTTE AND SOUTHEASTERN CAMPBELL
COUNTIES...

At 543 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Spout Spring to Hodges. Movement was east
at 15 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Appomattox...
Brookneal...
Red House...
Pamplin City...
Mike...
Hat Creek...
and Long Island.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3731 7864 3703 7892 3705 7897 3704 7898
      3707 7911 3709 7913 3708 7914 3708 7915
      3738 7889
TIME...MOT...LOC 2143Z 286DEG 11KT 3735 7893 3709 7918

RS
Special weather statement, Aug 3, 5:45 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
545 PM EDT Sat Aug 3 2024

VAZ047-032215-
Buckingham-
545 PM EDT Sat Aug 3 2024

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BUCKINGHAM COUNTY...

At 545 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Centenary to near Hixburg. Movement
was east at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Buckingham...
Dillwyn...
New Canton...
Toga...
Centenary...
Sheppards...
and Andersonville.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3762 7826 3734 7846 3733 7849 3733 7852
      3736 7856 3736 7858 3740 7859 3738 7863
      3742 7864 3743 7868 3745 7870 3776 7852
      3777 7850 3780 7849 3776 7847 3775 7844
      3773 7836 3769 7824
TIME...MOT...LOC 2145Z 275DEG 16KT 3775 7845 3739 7867

RS
Local storm report, Aug 3, 6:14 PM EDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
614 PM EDT Sat Aug 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     Tstm Wnd Dmg     2 N Chatham             36.84N 79.40W
08/03/2024                   Pittsylvania       VA   911 Call Center

            One tree down near Chatham Elementary
            School.

&&
Local storm report, Aug 3, 6:16 PM EDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
616 PM EDT Sat Aug 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     Tstm Wnd Dmg     3 NNW Dry Fork          36.79N 79.43W
08/03/2024                   Pittsylvania       VA   911 Call Center

            Several trees down blocking Tightsqueeze
            Road.

&&

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 3:34 AM EDTFlood WatchRNKAppomattox, Buckingham, Campbell, Charlotte, Halifax, Henry and 4 more21 hr
Aug 3, 1:02 PM EDTAreal Flood AdvisoryRNKCarroll, Grayson, City of Galax3 hr
Aug 3, 1:21 PM EDTSpecial Weather StatementRNKCity of Galax, City of Radford54 min
Aug 3, 2:04 PM EDTSevere Thunderstorm WarningRNKHalifax56 min
Aug 3, 2:17 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax58 min
Aug 3, 2:44 PM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington61 min
Aug 3, 2:50 PM EDTSevere Thunderstorm WarningRNKRockbridge, City of Buena Vista, City of Lexington32 min
Aug 3, 3:05 PM EDTSpecial Weather StatementRNKCity of Danville25 min
Aug 3, 4:03 PM EDTSpecial Weather StatementRNKAmherst27 min
Aug 3, 4:40 PM EDTSpecial Weather StatementRNKCity of Lynchburg35 min
Aug 3, 5:16 PM EDTSpecial Weather StatementRNKCampbell29 min
Aug 3, 5:30 PM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville60 min
Aug 3, 5:43 PM EDTSpecial Weather StatementRNKCampbell32 min
Aug 3, 5:45 PM EDTSpecial Weather StatementRNKBuckingham30 min
Aug 3, 6:11 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte64 min
Aug 3, 6:25 PM EDTAreal Flood AdvisoryRNKAppomattox, Campbell3 hr
Aug 3, 6:27 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania, City of Danville63 min
Aug 3, 6:57 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte, Halifax63 min

Nearby

Flash Flood Warnings in Virginia, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.